Volume 5, issue 4 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Limits of (certain) CAT(0) groups, I: Compactification

Daniel Groves

Algebraic & Geometric Topology 5 (2005) 1325–1364
Bibliography
1 M Bestvina, Degenerations of the hyperbolic space, Duke Math. J. 56 (1988) 143 MR932860
2 M Bestvina, $\mathbb R$–trees in topology, geometry, and group theory, from: "Handbook of geometric topology", North-Holland (2002) 55 MR1886668
3 M Bestvina, Questions in geometric group theory (2004)
4 M Bestvina, M Feighn, Stable actions of groups on real trees, Invent. Math. 121 (1995) 287 MR1346208
5 M Bestvina, M Feighn, Notes on Sela's work: Limit groups and Makanin–Razborov diagrams, preprint
6 L Bieberbach, Über die Bewegungsgruppen der Euklidischen Räume, Math. Ann. 70 (1911) 297 MR1511623
7 L Bieberbach, Über die Bewegungsgruppen der Euklidischen Räume (Zweite Abhandlung.) Die Gruppen mit einem endlichen Fundamentalbereich, Math. Ann. 72 (1912) 400 MR1511704
8 M R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Springer (1999) MR1744486
9 M R Bridson, G A Swarup, On Hausdorff–Gromov convergence and a theorem of Paulin, Enseign. Math. $(2)$ 40 (1994) 267 MR1309129
10 C Champetier, L'espace des groupes de type fini, Topology 39 (2000) 657 MR1760424
11 C Champetier, V Guirardel, Limit groups as limits of free groups, Israel J. Math. 146 (2005) 1 MR2151593
12 I Chiswell, Introduction to $\Lambda$–trees, World Scientific Publishing Co. (2001) MR1851337
13 L van den Dries, A J Wilkie, Gromov's theorem on groups of polynomial growth and elementary logic, J. Algebra 89 (1984) 349 MR751150
14 C Druţu, M Sapir, Tree-graded spaces and asymptotic cones of groups, Topology 44 (2005) 959 MR2153979
15 D B A Epstein, J W Cannon, D F Holt, S V F Levy, M S Paterson, W P Thurston, Word processing in groups, Jones and Bartlett Publishers (1992) MR1161694
16 R I Grigorchuk, Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR Ser. Mat. 48 (1984) 939 MR764305
17 D Groves, Limit groups for (certain) CAT(0) groups II: The Hopf property and the shortening argument arXiv:math.GR/0408080
18 G C Hruska, Nonpositively curved spaces with isolated flats, PhD thesis, Cornell University (2002)
19 G C Hruska, B Kleiner, Hadamard spaces with isolated flats, Geom. Topol. 9 (2005) 1501 MR2175151
20 M Kapovich, B Leeb, On asymptotic cones and quasi-isometry classes of fundamental groups of 3–manifolds, Geom. Funct. Anal. 5 (1995) 582 MR1339818
21 O Kharlampovich, A Myasnikov, Elementary theory of free non-abelian groups, J. Algebra 302 (2006) 451 MR2293770
22 J W Morgan, P B Shalen, Valuations, trees, and degenerations of hyperbolic structures. I, Ann. of Math. $(2)$ 120 (1984) 401 MR769158
23 F Paulin, Topologie de Gromov équivariante, structures hyperboliques et arbres réels, Invent. Math. 94 (1988) 53 MR958589
24 F Paulin, Outer automorphisms of hyperbolic groups and small actions on $\mathbb{R}$–trees, from: "Arboreal group theory (Berkeley, CA, 1988)", Math. Sci. Res. Inst. Publ. 19, Springer (1991) 331 MR1105339
25 F Paulin, Sur la théorie élémentaire des groupes libres (d'après Sela), Astérisque (2004) 363 MR2111650
26 E Rips, Z Sela, Structure and rigidity in hyperbolic groups I, Geom. Funct. Anal. 4 (1994) 337 MR1274119
27 E Rips, Z Sela, Cyclic splittings of finitely presented groups and the canonical JSJ decomposition, Ann. of Math. $(2)$ 146 (1997) 53 MR1469317
28 Z Sela, The isomorphism problem for hyperbolic groups I, Ann. of Math. $(2)$ 141 (1995) 217 MR1324134
29 Z Sela, Structure and rigidity in (Gromov) hyperbolic groups and discrete groups in rank 1 Lie groups II, Geom. Funct. Anal. 7 (1997) 561 MR1466338
30 Z Sela, Acylindrical accessibility for groups, Invent. Math. 129 (1997) 527 MR1465334
31 Z Sela, Endomorphisms of hyperbolic groups I: The Hopf property, Topology 38 (1999) 301 MR1660337
32 Z Sela, Diophantine geometry over groups I: Makanin–Razborov diagrams, Publ. Math. Inst. Hautes Études Sci. (2001) 31 MR1863735
33 Z Sela, Diophantine geometry over groups VI: The elementary theory of a free group, preprint
34 Z Sela, Diophantine geometry over groups VII: The elementary theory of a hyperbolic group, preprint
35 Z Sela, Diophantine geometry over groups: a list of research problems
36 P B Shalen, Dendrology of groups: an introduction, from: "Essays in group theory", Math. Sci. Res. Inst. Publ. 8, Springer (1987) 265 MR919830
37 P B Shalen, Dendrology and its applications, from: "Group theory from a geometrical viewpoint (Trieste, 1990)", World Sci. Publ., River Edge, NJ (1991) 543 MR1170376
38 W P Thurston, Three-dimensional geometry and topology Vol. 1, Princeton Mathematical Series 35, Princeton University Press (1997) MR1435975
39 D T Wise, A non–Hopfian automatic group, J. Algebra 180 (1996) 845 MR1379212
40 D T Wise, Subgroup separability of the figure 8 knot group, Topology 45 (2006) 421 MR2218750